Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 244, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2005, 2:15 AM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 2:15 AM CDT (07:15 UTC)
- Expired
- Jun 16, 2005, 3:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:18 AM CDT | HAIL 0.88 | Broken Arrow, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 160715 SVRTSA OKC143-145-160815- /O.NEW.KTSA.SV.W.0244.050616T0715Z-050616T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 215 AM CDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TULSA COUNTY IN NORTHEAST OKLAHOMA WAGONER COUNTY IN NORTHEAST OKLAHOMA * UNTIL 315 AM CDT * AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BROKEN ARROW TO 5 MILES SOUTH OF GLENPOOL...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIXBY... ONETA...STONEBLUFF...COWETA AND PORTER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3627 9600 3588 9602 3580 9554 3605 9531 $$
2 follow-up statements
000 WWUS54 KTSA 160750 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 250 AM CDT THU JUN 16 2005 OKC143-160800- /O.CAN.KTSA.SV.W.0244.000000T0000Z-050616T0815Z/ TULSA OK- 250 AM CDT THU JUN 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY HAS BEEN CANCELLED... LAT...LON 3614 9561 3583 9578 3580 9554 3605 9531 $$ OKC145-160815- /O.CON.KTSA.SV.W.0244.000000T0000Z-050616T0815Z/ WAGONER OK- 250 AM CDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR WAGONER COUNTY... AT 247 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF COWETA TO 4 MILES WEST OF REDBIRD...MOVING EAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...REDBIRD...CHOSKA AND PORTER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3614 9561 3583 9578 3580 9554 3605 9531 $$
000 WWUS54 KTSA 160814 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 314 AM CDT THU JUN 16 2005 OKC145-160824- /O.EXP.KTSA.SV.W.0244.000000T0000Z-050616T0815Z/ WAGONER OK- 314 AM CDT THU JUN 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WAGONER COUNTY EXPIRES AT 315 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3614 9561 3583 9578 3580 9554 3605 9531 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:35 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 9:35 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED JUN 15 2005 .DISCUSSION... MCS DEVELOPING AS PLANNED ACROSS KANSAS AND NORTHWEST OKLAHOMA. THIS COMPLEX WILL TRACK SOUTHEAST ACROSS THE FORECAST AREA LATE TONIGHT AND THURSDAY WITH THE CORE OF THE SYSTEM POSSIBLY TRACKING A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. REGARDLESS...BELIEVE CATEGORICAL POPS ARE WARRANTED EVERYWHERE THURSDAY. FOR TONIGHT...THE GOING FORECAST LOOKS PRETTY GOOD BUT DID ADJUST MINIMUM TEMPERATURES DOWN A BIT IN THE VALLEYS OF SOUTHEAST OKLAHOMA WHERE CURRENT READINGS ARE ALREADY NEAR THE FORECAST LOWS. ANOTHER MCS IS LIKELY SOMEWHERE THURSDAY NIGHT AND FRIDAY BUT ITS LOCATION WILL BE DETERMINED BY THE FATE OF THE INITIAL MCS. SUSPECT THAT THE BRUNT OF THE SECOND SYSTEM THOUGH MAY BE WEST OF OUR AREA AS OUTFLOW BOUNDARY IS LIKELY TO BE PUSHED RATHER FAR TO OUR SOUTH AND WEST THURSDAY. LEFT TEMPERATURES PRETTY MUCH AS IS FOR THURSDAY ALTHOUGH THEY MAY BE A BIT WARM IN SOME PLACES. UPDATE COMING SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && FORECASTER ID= 5 PLATE
Hazardous weather outlook, Jun 15, 11:12 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1112 PM CDT WED JUN 15 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1112 PM CDT WED JUN 15 2005 ...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...1 AM. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. DISCUSSION... TWO THUNDERSTORM COMPLEXES DEVELOPED THIS EVENING THAT MAY END UP AFFECTING NORTHEAST OKLAHOMA LATE TONIGHT. ONE IS CURRENTLY OVER CENTRAL KANSAS AND ANOTHER IS OVER NORTHWEST OKLAHOMA. THESE COMPLEXES ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS THE LOW LEVEL JET INCREASES ACROSS THE SOUTHERN PLAINS. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG THUNDERSTORM WINDS OF AROUND 65 MPH. ADDITIONAL CONCERNS WILL BE THE POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLOODING...ESPECIALLY FOR LOCATIONS NEAR THE OKLAHOMA KANSAS BORDER WHERE THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...DANGEROUS HEAT INDEX POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING THURSDAY MORNING...AND WITH UNCERTAINTIES IN THE SPEED OF THE SYSTEMS...THUNDERSTORMS COULD REDEVELOP OR INTENSIFY OVER THE AREA THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORM COMPLEXES MAY AFFECT THE AREA AGAIN FRIDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...AND LATER FORECASTS SHOULD BE MONITORED CLOSELY FOR BOTH SEVERE WEATHER AND HEAVY RAIN POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 10:43 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1043 PM CDT WED JUN 15 2005 OKZ054-059-161000- OSAGE-PAWNEE- 1043 PM CDT WED JUN 15 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST OKLAHOMA OSAGE... PAWNEE... THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE.
Local storm report, Jun 16, 1:05 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
06/16/2005 59 MPH OSAGE OK MESONET
&&
JBMLocal storm report, Jun 16, 1:48 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
148 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL BARTLESVILLE 36.75N 95.98W
06/16/2005 1.00 INCH WASHINGTON OK AMATEUR RADIO
&&
JBMSpecial weather statement, Jun 16, 2:08 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT THU JUN 16 2005
OKZ057-160815-
CRAIG OK-
208 AM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 208 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF HOLLOW TO 13 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...VINITA...WHITE OAK...
CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND
WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 57 min |
| Jun 16, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 60 min |
| Jun 16, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| Jun 16, 1:46 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| Jun 16, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 54 min |
| Jun 16, 3:01 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.